Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 25, 2021, 12:18 PM CDT for Hodgeman County, Kansas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 12:18 PM CDT (17:18 UTC)
- Expired
- Jul 25, 2021, 12:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Dodge City, KS
County Hodgeman County, KS
The radar
The Dodge City radar (KDDC), 19 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 19 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS83 KDDC 251718 SPSDDC Special Weather Statement National Weather Service Dodge City KS 1218 PM CDT Sun Jul 25 2021 KSZ064-078-251745- Hodgeman KS-Ford KS- 1218 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FORD AND SOUTH CENTRAL HODGEMAN COUNTIES UNTIL 1245 PM CDT... At 1218 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Jetmore, moving southeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Ford and south central Hodgeman Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3796 10013 3806 9994 3786 9975 3781 9999 TIME...MOT...LOC 1718Z 327DEG 18KT 3795 9999 $$ TATRO
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 25, 10:18 AM CDT, 2 hours earlier.
Area forecast discussion, Jul 25, 10:18 AM CDT, 2 hours before
Area Forecast Discussion National Weather Service Dodge City KS 1018 AM CDT Sun Jul 25 2021 ...Updated Mesoscale Discussion... .MESOSCALE DISCUSSION... Issued at 1002 AM CDT Sun Jul 25 2021 As of 10 am CDT scattered convection was already developing along an outflow boundary that was beginning to work its way westward across north central Kansas. Winds gusting behind high this boundary of 30 to near 40 mph were reported at Hays and Russell over the past hour. Models were in good agreement with this boundary continuing to move west southwest through the early afternoon and am currently expected isolated to scattered convection to continue to develop along this boundary as it moves west/southwest. Winds aloft were fairly weak this morning and with precipitable water values >1.5" the main hazards from these storms today will be localized heavy rainfall. Do agree with SPC latest day one outlook that the potential does exist for isolated wind gusts of 50 to near 60 mph will be possible from a few of the strongest storms later this afternoon given the the forecast MLCAPE and high precip water values. At this time it appears that the most favorable area for ongoing thunderstorm development through mid afternoon will be east of highway 283 given the upper wave lifting north across western Oklahoma towards Central Kansas and cooler mid level temperatures/weaker cap. && .SHORT TERM...(Today and tonight) Issued at 356 AM CDT Sun Jul 25 2021 The main forecast challenge will be later today and tonight when a large area of thunderstorms is expected to develop and move south through this period. The subtropical low which moved west across New Mexico into Arizona allowed for deep lower-mid tropospheric moisture to push north and northeast from New Mexico into southern Colorado and Kansas. In addition, surface dewpoints of 65F+ were expanding across much of western Kansas with lower 70s dewpoints generally along and east of Highway 281. All of this will lead to PW values well above the 90th percentile at 1.6 to 1.8 inches along/east of a Dodge City longitude. A weak front was nearly stationary overnight from far west central Kansas into north central Kansas, and this boundary will eventually push slowly south and become the focus for initial thunderstorm development early to mid afternoon. Once storms get going, several clusters will likely mature by late afternoon into the evening hours as they move slowly east and eventually southeast. The latest WPC Excessive Rainfall Outlook has a marginal risk for excessive rainfall across much of western/central Kansas as a result. We have increased POPS well into the Likely category with a further increase in POPs possible as confidence in placement of the greatest rainfall potential increases through the day. The 00z run of the HREF showed a 24-hr Ensemble Mean QPF of 0.40 to 0.80 inches along an axis extending from roughly Oakley southeast through Dodge City and into south central Kansas...with pockets of ensemble mean QPF close to an inch. We would certainly expect some areas within the DDC CWA to receive an inch or more of rain between late afternoon and Monday morning. .LONG TERM...(Monday through Saturday) Issued at 356 AM CDT Sun Jul 25 2021 Once the Sunday-Monday system passes by, the western Kansas region will enter a prolonged hot period. The summer subtropical high will reposition across the Central and Northern Plains and expand its influence creating large scale subsidence over a large region of the central CONUS, including southwest Kansas. The center of the 500mb high will be close to 600 decameters at times, which is anomalously high, even by mid-summer standards. The placement and the strength of the upper level high will support daily high temperatures at or slightly above 100 degrees for a number of consecutive days, likely starting Wednesday or perhaps even Tuesday. By the next weekend, there is suggestion the high will break down some, but this is fairly low confidence at this point, this far out. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 552 AM CDT Sun Jul 25 2021 Aviation weather will be quiet with a light south to southeast wind much of the day today. The aviation forecast will become increasingly challenging as scattered to numerous thunderstorms are expected to develop along and ahead of a weak frontal zone late in the day into the evening. Again for this TAF, we will only carry VCTS at DDC and HYS where the confidence is higher for multi-hour impacts, however storms may also impact LBL and GCK during this period. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 68 93 69 / 60 60 20 10 GCK 92 66 91 67 / 50 40 10 10 EHA 95 66 94 66 / 20 20 20 20 LBL 95 67 92 68 / 30 40 20 20 HYS 91 68 93 69 / 60 40 10 10 P28 97 72 94 71 / 50 60 30 10 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE...Burgert SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Umscheid
Hazardous weather outlook, Jul 25, 5:03 AM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 503 AM CDT Sun Jul 25 2021 KSZ030-031-043>046-061>066-074>081-084>090-261015- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 503 AM CDT Sun Jul 25 2021 /403 AM MDT Sun Jul 25 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will develop this afternoon along a slow- moving front across west central Kansas. The thunderstorm activity will increase in coverage with numerous thunderstorms expected across much of the southwest Kansas region this evening. Abundant moisture in place along with slow-moving storms will lead to a potential local flooding risk in vulnerable low-lying areas. Day 1 Hazards ------------- * Lightning: Significant risk * Flooding: Limited risk .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 25, 10:55 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1055 AM CDT Sun Jul 25 2021
KSZ045-063>065-078-079-251645-
Finney KS-Hodgeman KS-Pawnee KS-Ness KS-Edwards KS-Ford KS-
1055 AM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FORD...NORTHEASTERN
FINNEY...SOUTHWESTERN NESS...HODGEMAN...SOUTHWESTERN PAWNEE...
SOUTHEASTERN LANE AND EDWARDS COUNTIES UNTIL 1145 AM CDT...
At 1054 AM CDT, Doppler radar was tracking outflow winds from
thunderstorms along a line extending from Beeler to near Gray to
near Zook. Movement was southwest at 20 mph.
Winds in excess of 40 mph will be possible with these outflow winds.
Locations impacted include...
Gray, Kinsley, Jetmore, Spearville, Lewis, Hanston, Offerle,
Garfield, Belpre, Fellsburg, Bellefont, Centerview and Beeler.
LAT...LON 3774 9910 3785 9992 3806 10029 3826 10026
3826 10025 3835 10025 3846 10023 3818 9971
3802 9903
TIME...MOT...LOC 1554Z 023DEG 16KT 3844 10018 3821 9970 3804 9910
TATROSpecial weather statement, Jul 25, 11:21 AM CDT, 57 minutes before
Special Weather Statement National Weather Service Dodge City KS 1121 AM CDT Sun Jul 25 2021 KSZ066-251645- Stafford KS- 1121 AM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN STAFFORD COUNTY UNTIL 1145 AM CDT... At 1120 AM CDT, Doppler radar was tracking a strong thunderstorm 9 miles southwest of Raymond, or 9 miles northeast of Hudson, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Stafford County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3808 9860 3826 9856 3826 9847 3805 9847 TIME...MOT...LOC 1620Z 280DEG 9KT 3816 9850 TATRO
Special weather statement, Jul 25, 12:03 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1203 PM CDT Sun Jul 25 2021
KSZ031-251730-
Ellis KS-
1203 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELLIS COUNTY UNTIL
1230 PM CDT...
At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm near
Munjor, moving east at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Hays, Victoria, Walker, Pfeifer, Toulon and Munjor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3885 9904 3870 9904 3870 9929 3887 9934
3896 9907
TIME...MOT...LOC 1703Z 257DEG 7KT 3880 9923
TATROSpecial weather statement, Jul 25, 12:03 PM CDT, 15 minutes before
Special Weather Statement National Weather Service Dodge City KS 1203 PM CDT Sun Jul 25 2021 KSZ064-251745- Hodgeman KS- 1203 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HODGEMAN COUNTY UNTIL 1245 PM CDT... At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Jetmore, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Jetmore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3793 10009 3810 10014 3819 9987 3793 9980 TIME...MOT...LOC 1703Z 257DEG 7KT 3803 10003 TATRO
Special weather statement, Jul 25, 12:04 PM CDT, 14 minutes before
Special Weather Statement National Weather Service Dodge City KS 1204 PM CDT Sun Jul 25 2021 KSZ066-251730- Stafford KS- 1204 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN STAFFORD COUNTY UNTIL 1230 PM CDT... At 1204 PM CDT, Doppler radar was tracking a strong thunderstorm near Stafford, moving east at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stafford, Zenith and Neola. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3785 9861 3808 9866 3811 9847 3786 9847 TIME...MOT...LOC 1704Z 257DEG 7KT 3796 9855 TATRO
Special weather statement, Jul 25, 12:18 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 1218 PM CDT Sun Jul 25 2021 KSZ064-078-251745- Hodgeman KS-Ford KS- 1218 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL FORD AND SOUTH CENTRAL HODGEMAN COUNTIES UNTIL 1245 PM CDT... At 1218 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles southwest of Jetmore, moving southeast at 20 mph. Wind gusts of 50 to 55 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Ford and south central Hodgeman Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3796 10013 3806 9994 3786 9975 3781 9999 TIME...MOT...LOC 1718Z 327DEG 18KT 3795 9999 TATRO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 10:28 AM CDT | Special Weather Statement | DDC | Hodgeman, Pawnee | 32 min |
| Jul 25, 10:55 AM CDT | Special Weather Statement | DDC | Edwards, Hodgeman | 50 min |
| Jul 25, 11:21 AM CDT | Special Weather Statement | DDC | Stafford | 24 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Hodgeman | 42 min |
| Jul 25, 12:03 PM CDT | Special Weather Statement | DDC | Ellis | 27 min |
| Jul 25, 12:04 PM CDT | Special Weather Statement | DDC | Stafford | 26 min |
| Jul 25, 12:31 PM CDT | Severe Thunderstorm Warning | DDC | Ford, Hodgeman | 29 min |
| Jul 25, 12:54 PM CDT | Severe Thunderstorm Warning | DDC | Ford | 51 min |
| Jul 25, 1:24 PM CDT | Special Weather Statement | DDC | Kiowa | 36 min |
| Jul 25, 1:40 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Ford, Kiowa | 35 min |
| Jul 25, 1:58 PM CDT | Special Weather Statement | DDC | Kiowa | 32 min |
| Jul 25, 1:59 PM CDT | Special Weather Statement | DDC | Kiowa | 31 min |
| Jul 25, 2:30 PM CDT | Special Weather Statement | DDC | Comanche | 30 min |
| Jul 25, 3:46 PM CDT | Special Weather Statement | DDC | Barber | 29 min |
| Jul 25, 5:09 PM CDT | Special Weather Statement | DDC | Stevens | 51 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.